Alert archive / Indiana / Wind Chill Advisories in 2008

Wind Chill Advisory 5, NWS Indianapolis, IN

February 9, 200820 counties in Indiana

NWS Indianapolis, IN issued this wind chill advisory at Feb 9, 2008, 4:01 AM EST for 20 counties in Indiana. It took effect at Feb 10, 2008, 4:00 AM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2008, 4:01 AM EST (09:01 UTC)
In effect from
Feb 10, 2008, 4:00 AM EST
Expired
Feb 10, 2008, 10:14 PM EST
In force
18 hr
Issued by
NWS Indianapolis, IN

Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2008-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2008-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KIND 090901
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
401 AM EST SAT FEB 9 2008

...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT AND SUNDAY MORNING...

INZ021-028>031-035>043-091715-
/O.NEW.KIND.WC.Y.0005.080210T0900Z-080210T1800Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
401 AM EST SAT FEB 9 2008

...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY.

A STRONG COLD FRONT IS EXPECTED TO PUSH ACROSS CENTRAL INDIANA
AFTER MIDNIGHT TONIGHT. BEHIND THIS FRONT...BITTERLY COLD AIR AND
GUSTY NORTHWEST WINDS WILL ARRIVE. ACTUAL AIR TEMPERATURES ARE
EXPECTED TO FALL TO THE SINGLE NUMBERS ABOVE ZERO BY SUNDAY
MORNING...WITH NORTHWEST WINDS OF 20 TO 30 MPH....GUSTING TO 40
MPH. THIS COMBINATION WILL PRODUCE WIND CHILL VALUES OF FIFTEEN TO
TWENTY DEGREES BELOW ZERO FOR SEVERAL HOURS ON SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JOHNSON
7 follow-up statements
000 
WWUS43 KIND 092022
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 PM EST SAT FEB 9 2008

...VERY COLD WIND CHILLS EXPECTED LATE TONIGHT AND SUNDAY
MORNING...

.AN ARCTIC FRONT WILL PUSH QUICKLY THROUGH THE REGION THIS
EVENING AND BRING MUCH COLDER AIR TO CENTRAL INDIANA TONIGHT AND
SUNDAY. BEHIND THE FRONT STRONG WINDS AROUND 20 TO 30 MPH
WITH GUSTS TO AROUND 40 WILL PRODUCE VERY COLD WIND CHILL
TEMPERATURES TONIGHT AND SUNDAY.

WINDS ARE EXPECTED TO DIMINISH ON SUNDAY NIGHT...HOWEVER COLD AIR
WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA.

INZ021-028>031-035>043-100430-
/O.EXT.KIND.WC.Y.0005.080210T0900Z-080210T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
322 PM EST SAT FEB 9 2008

...WIND CHILL ADVISORY NOW IN EFFECT FROM 4 AM TO 3 PM EST
SUNDAY...

ACTUAL AIR TEMPERATURES ARE EXPECTED TO FALL TO THE SINGLE
NUMBERS ABOVE ZERO BY SUNDAY MORNING...WITH NORTHWEST WINDS OF 20
TO 30 MPH....GUSTING TO 40 MPH. THIS COMBINATION WILL PRODUCE WIND
CHILL VALUES OF FIFTEEN TO TWENTY DEGREES BELOW ZERO FOR SEVERAL
HOURS ON SUNDAY MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

PUMA
000 
WWUS43 KIND 100319 AAA
WSWIND

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1019 PM EST SAT FEB 9 2008

...VERY COLD WIND CHILLS EXPECTED LATE TONIGHT AND SUNDAY
MORNING...

.AN ARCTIC FRONT WILL CONTINUE TO SPREAD ACROSS THE GREAT LAKES
AND OHIO VALLEY OVERNIGHT BRINGING MUCH COLDER AIR TO CENTRAL
INDIANA OVERNIGHT AND SUNDAY. BEHIND THE FRONT STRONG WINDS AROUND 20
TO 30 MPH WITH GUSTS TO AROUND 40 WILL PRODUCE VERY COLD WIND
CHILL TEMPERATURES TONIGHT AND SUNDAY.

WINDS ARE EXPECTED TO DIMINISH ON SUNDAY NIGHT...HOWEVER COLD AIR
WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA.

INZ021-028>031-035>043-101130-
/O.CON.KIND.WC.Y.0005.080210T0900Z-080210T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1019 PM EST SAT FEB 9 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST
SUNDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 3 PM EST
SUNDAY.

WIND CHILL VALUES WILL BE 15 BELOW ZERO OR MORE AT TIMES OVERNIGHT
AND SUNDAY. 

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

MK
000 
WWUS43 KIND 100908
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 AM EST SUN FEB 10 2008

...VERY COLD WIND CHILLS EXPECTED TODAY...

.AN ARCTIC COLD FRONT WILL PUSH ACROSS CENTRAL INDIANA TODAY. BEHIND
THE FRONT STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO
AROUND 40 WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES.

WINDS ARE EXPECTED TO DIMINISH TONIGHT...HOWEVER COLD AIR WILL
REMAIN IN PLACE ACROSS CENTRAL INDIANA.

INZ021-028>031-035>043-101715-
/O.CON.KIND.WC.Y.0005.000000T0000Z-080210T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
408 AM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON. 

WIND CHILL VALUES WILL BE NEAR FIFTEEN DEGREES BELOW ZERO AT TIMES
TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$


JOHNSON
000 
WWUS43 KIND 101508
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1008 AM EST SUN FEB 10 2008

...VERY COLD WIND CHILLS EXPECTED TODAY...

.AN ARCTIC AIR MASS WILL PUSH THROUGH CENTRAL INDIANA TODAY.
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN
COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL
TEMPERATURES.

WINDS ARE EXPECTED TO DIMINISH TONIGHT...HOWEVER COLD AIR WILL
REMAIN IN PLACE ACROSS CENTRAL INDIANA.

INZ021-028>031-035>043-102000-
/O.CON.KIND.WC.Y.0005.000000T0000Z-080210T2000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
1008 AM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

WIND CHILL VALUES WILL BE NEAR FIFTEEN DEGREES BELOW ZERO AT
TIMES TODAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

PUMA
000 
WWUS43 KIND 101857
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
157 PM EST SUN FEB 10 2008

...VERY COLD WIND CHILLS EXPECTED TONIGHT...

.AN ARCTIC AIR MASS WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT.
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN
COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL
TEMPERATURES.

WINDS ARE EXPECTED TO DIMINISH OVERNIGHT...HOWEVER COLD AIR WILL
REMAIN IN PLACE ACROSS CENTRAL INDIANA.

INZ044>049-110300-
/O.EXB.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/
PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITY OF...INDIANAPOLIS
157 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 DEGREES BELOW ZERO
TONIGHT.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

INZ021-028>031-035>043-110300-
/O.EXT.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE
157 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY...

WIND CHILL VALUES WILL BE BETWEEN 15 BELOW ZERO TO 24 BELOW ZERO
TONIGHT.
 
A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

PUMA
000 
WWUS43 KIND 102028
WSWIND

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
328 PM EST SUN FEB 10 2008


INZ021-028>031-035>049-110400-
/O.NEW.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
/O.CON.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
328 PM EST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL
4 AM EST MONDAY. 

AN ARCTIC AIR MASS WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT.
STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN
COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL
TEMPERATURES.

WINDS ARE EXPECTED TO DIMINISH OVERNIGHT...HOWEVER COLD AIR WILL
REMAIN IN PLACE ACROSS CENTRAL INDIANA.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR MONDAY NIGHT INTO
TUESDAY. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING
6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF
SLEET OR FREEZING RAIN. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ051>057-060>065-067>072-110400-
/O.NEW.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
328 PM EST SUN FEB 10 2008

...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY EVENING. 

THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING 6
INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF
SLEET OR FREEZING RAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
000 
WWUS43 KIND 110314 AAB
WSWIND

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1014 PM EST SUN FEB 10 2008

INZ021-028>031-035>049-111115-
/O.CAN.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/
/O.CON.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS
1014 PM EST SUN FEB 10 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY EVENING...
...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE
WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM
MONDAY EVENING THROUGH TUESDAY EVENING. 

THE WIND CHILL ADVISORY HAS BEEN CANCELLED AS THE WIND HAS DROPPED
OFF AND WIND CHILLS ARE NO LONGER EXPECTED TO BE COLDER THAN
NEGATIVE 15 DEGREES. HOWEVER...THE BITTERLY COLD TEMPERATURES WILL
CONTINUE WITH OVERNIGHT LOWS AROUND ZERO.

A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR MONDAY NIGHT INTO
TUESDAY. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING
6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF
SLEET OR FREEZING RAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

INZ051>057-060>065-067>072-111115-
/O.CON.KIND.WS.A.0002.080212T0000Z-080213T0000Z/
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-
BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
JENNINGS-
INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE...
BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1014 PM EST SUN FEB 10 2008

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY EVENING...

A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY EVENING. 

THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING
6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF
SLEET OR FREEZING RAIN.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

KOCH

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:31 AM EST, 30 minutes earlier.

Area forecast discussion, Feb 9, 3:31 AM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
331 AM EST SAT FEB 9 2008

.DISCUSSION...

THE FORECAST FOCUS WILL BE ON THE ARRIVAL OF VERY COLD AIR
TONIGHT...AND THE WIND THAT WILL ACCOMPANY IT.

THE SURFACE MAP THIS MORNING SHOWS LOW PRESSURE IN SOUTHERN
WISCONSIN WITH A TRAILING COLD FRONT SOUTH THROUGH CENTRAL
ILLINOIS. AHEAD OF THIS FRONT...SCATTERED RAIN SHOWERS WERE
ONGOING ACROSS CENTRAL INDIANA. THERE WAS
ANOTHER...STRONGER...COLD FRONT ACROSS THE NORTHERN PLAINS...AND A
1040 MB HIGH PRESSURE OVER NORTHWESTERN CANADA WAS BEHIND THIS
FRONT. ALOFT AT H5 A TROUGH REMAINED OVER THE MIDWEST WITH RIDGING
OFF EITHER COAST. THERE WAS A VORT MAX CROSSING INDIANA AT THE
PRESENT TIME.

MODELS WEER A BIT DISSIMILAR IN THEIR HANDLING OF THE PATTERN
EVOLUTION. THE NAM WAS ALREADY OFF ON ITS ANALYSIS OF H8 TEMPS
OVER THE NORTH CENTRAL PLAINS. SO THE GFS WAS SLIGHTLY FAVORED IN
THIS FORECAST PACKAGE.

FOR TODAY THE SHOWERS CURRENTLY IN THE AREA SHOULD BE GONE BY 12Z.
SATELLITE SHOWS THAT SOME CLEARING WILL WORK IN BEHIND THE FRONT
AS THE VORT MAX QUICKLY SCOOTS EAST. THE ARCTIC FRONT OVER THE
NORTHERN PLAINS IS EXPECTED TO MOVE QUICKLY SOUTH AND EAST TODAY.
INDIANA WILL REMAIN AHEAD OF THE FRONT AND THUS SEE ANOTHER MILD
DAY WITH SUNSHINE. THE FORECAST SOUNDINGS ACTUALLY SHOW SOME CAPE
IN THE SOUNDINGS THIS AFTERNOON ALONG WITH WEAKLY NEGATIVE LI
VALUES. THERE MIGHT BE AN ISOLATED RUMBLE OF THUNDER IN THE
SOUTHEAST THIS AFTERNOON...BUT IT SEEMS MORE LIKELY THAT JUST
SCATTERED RAIN SHOWERS WILL DEVELOP GIVEN THE VERY LIMITED
MOISTURE.

THE FRONT WILL CROSS THE AREA AFTER 00Z TONIGHT. VERY STRONG WINDS
WILL DEVELOP BEHIND THE FRONT. A SURFACE GRADIENT BETWEEN THE
991MB LOW OVER THE NORTHEASTERN LAKES AND A 1045MB HIGH IN SOUTH
CENTRAL CANADA WILL PUSH INTO INDIANA BEHIND THIS FRONT. H8 TEMPS
WILL FALL TO -20C BY DAYBREAK SUNDAY. THE MODELS ARE SHOWING H8
WINDS OF 50 KTS BY DAYBREAK SUNDAY. THIS LEADS TO A CAREFUL
CONSIDERATION OF WIND ADVISORY. BUFKIT SUGGESTS THAT IT COULD BE
POSSIBLE. FOR NOW WILL GO JUST A SHADE BELOW THE ADVISORY
CRITERIA. WITH SOME DIFFERENCES IN THE MODELS ON WIND SPEEDS AND
TIMING OF THE SOUTHWARD PUSH...AM NOT EXTREMELY CONFIDENT ON THE
DETAILS ENOUGH TO ISSUE AN ADVISORY NOW. BUT WILL HAVE TO MONITOR
THIS CLOSELY IN THE NEXT FORECAST PACKAGE.

TEMPERATURES WILL DO ALMOST NOTHING ON SUNDAY. WOULD EXPECT THEM
TO CONTINUE FALLING THROUGH 15Z AND THEN SLOWLY REBOUND IN THE
AFTERNOON. THERE WILL BE NEARLY FULL SUN WORKING AGAINST THE COLD
ADVECTION...SO DO NOT THINK TEMPERATURES WILL FALL ALL DAY. THE
OTHER ISSUE IS THE NEED FOR A WIND CHILL ADVISORY. GIVEN THE
TEMPERATURES AND WINDS...FEEL CONFIDENT THAT THE CRITERIA WILL BE
MET AND SO WILL RUN ONE FOR SEVERAL HOURS FROM 09 TO 15Z SUNDAY.
GRIDS INDICATE THAT WIND CHILL VALUES WILL BE AS LOW AS -17 ACROSS
THE NORTHERN COUNTIES.

OVERNIGHT SUNDAY...THE CORE OF COLD AIR MOVES VERY QUICKLY EAST AS
SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS SHOWING TEMPERATURES
IN THE LOW SINGLE NUMBERS ABOVE AND BELOW ZERO. WILL NOT UNDERCUT
THIS GUIDANCE SINCE THERE IS NOT EXPECTED TO BE SNOW ON THE
GROUND...DESPITE THE HIGH BEING NEARLY OVERHEAD.

BY MONDAY...THE MODELS SHOW THE WINTER ROLLER COASTER RIDE WE HAVE
BEEN ON CONTINUING. A PACIFIC SYSTEM WILL DROP INTO THE PLAINS AND
MOVE QUICKLY EAST. OVERRUNNING PRECIPITATION IS SHOWN BY THE
MODELS BY 00Z TUESDAY. AM A LITTLE SKEPTICAL ON SUCH A FAST
EASTWARD PUSH AND WILL LEAN SLOWER...IT MIGHT BE HARD TO MOISTEN
UP THE AIR IN CENTRAL INDIANA AFTER HOW DRY IT WILL GET WITH THE
CANADIAN HIGH. THIS WILL THEN LEAD TO THE NEXT FORECAST HEADACHE
COMING UP...A SYSTEM OVERNIGHT MONDAY AND INTO TUESDAY. QUESTIONS
WILL BE WITH THE PHASE OF PRECIP AND TRACK OF THE LOW. THIS CURRENT
GFS SHOWS THE LOW RUNNING UP THE OHIO VALLEY. IT IS HARD TO LATCH
ON TO ANY ONE IDEA JUST YET GIVEN THE TRACK RECORD OF THE MODELS
THIS WINTER ON MAJOR STORM TRACKS. WILL MOSTLY JUST CONTINUE THE
PREVIOUS FORECAST...WITH A MIXTURE OF RAIN AND SNOW AND HOPEFULLY
GET SOME BETTER CLARITY WITH UPCOMING RUNS.

&&

.AVIATION...

DISCUSSION FOR THE 06Z TAFS

AWIPS DISTANCE SPEED TOOL WOULD BRING AND END TO THE RN AND PARTIAL
CLRG TO THE TAF SITES AROUND 09Z OR 10Z AS A CD FNT MOVES THROUGH.
LOOKING AT RADAR TRENDS...WL GO WITH VCSH AND VFR CIGS THROUGH THEN
AND THEN SCATTER THINGS OUT AFTER THAT. CU DEVELOPMENT PROGS FAVOR
SCT CU DEVELOPMENT THIS AFTERNOON...OTHERWISE...TIME SECS FAVORING
NO OTHER CLOUDS. COULD BE SOME CU AND AC COMING IN THIS EVE BEHIND
YET AN APRCHG ARCTIC FNT. WINDS WL PICK UP AND SHIFT TO THE W BEHIND
THE FIRST FNT BEFORE DAYBREAK TODAY. THEN...EXPECT GUSTY WNW WINDS
THIS AFTERNOON AND TNGT AS THE SFC PRES GRADIENT STRENGTHENS. WITH
WINDS PICKING UP...DONT EXPECT ANY FOG THIS MRNG.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 4 AM TO 10 AM EST SUNDAY FOR INZ021-
028>031-035>043.

&&

AVIATION...MK/SH
PUBLIC...JOHNSON
Hazardous weather outlook, Feb 8, 3:19 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
319 PM EST FRI FEB 8 2008

INZ021-028>031-035>049-051>057-060>065-067>072-092030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
319 PM EST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST
FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE
LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

THERE IS CHANCE FOR A SNOW RAIN MIX ACROSS PARTS OF NORTHERN
CENTRAL INDIANA TONIGHT. LITTLE TO NO SNOW ACCUMULATION IS
EXPECTED AND SNOW THAT DOES ACCUMULATE WILL BE VERY LIGHT AND
LESS THAN ONE HALF OF AN INCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE
WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS.
CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS.

WIND CHILL READINGS ON SATURDAY NIGHT AND SUNDAY WILL REACH AS LOW
AS TEN DEGREES BELOW ZERO AT TIMES.

THERE IS A CHANCE FOR A RAIN OR SNOW MIXTURE ON MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

Nearby

Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.